MAUDE Adverse Event Report: EDWARDS LIFESCIENCES MITRIS RESILIA MITRAL VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

EDWARDS LIFESCIENCES MITRIS RESILIA MITRAL VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number 11400M
Medical Device Problem Codes Perivalvular Leak (1457); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/26/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Per the report received from germany, a patient with a valve model 11400m31 implanted in the mitral position was planned for a redo surgery after an implant duration of five (5) months due to severe paravalvular leak (pvl).According to core lab echo results, the pvl was already present one (1) month after the implant.During the initial procedure, the device was implanted with intra-annular (everting) sutures using an interrupted suture technique with pledgets, and there were no reported complications.Reportedly, the most likely root cause for the pvl might be that the suture loosened / ruptured from the annulus tissue.However, this was only an assumption and can only be confirmed during the redo procedure.The patient did not present any symptoms during the last visit and was discharged home awaiting surgery.
 
Additional Manufacturer Narrative
H11: additional manufacturer narrative: this report serves as both the initial and final medical device report (mdr), incorporating the findings from the investigation.The device was not returned to edwards for evaluation as it remains implanted.The device history record (dhr) was reviewed and shows that this device met all manufacturing specifications for product release prior to distribution.No issues were identified that would have impacted this event.Paravalvular/perivalvular leak (pvl) refers to blood flowing through a channel between the sewing ring of the implanted valve and the cardiac tissue due to an insufficient seal of the valve to the annulus.In the early postoperative period, the highest incidence of pvl has been seen in patients developing infective endocarditis, which is most likely attributed to inadequate peri-operative antibiotic prophylaxis or nosocomial infection.Annular calcification is also a risk factor for the development of peri-operative pvl, as the bioprosthesis may not seat properly after debridement.Technique related factors during implantation, such as incorrect valve sizing, have been shown to contribute to the development of pvl.Anatomical factors may also create difficulty seating the bioprosthetic valve, resulting in pvl.The mechanism behind late pvl is not well understood but may be related to cardiac remodeling.The anatomy of the annulus may induce mechanical stresses along the rigid bioprosthetic ring which can influence long-term valve performance and durability.A diseased or rigid annulus can potentially increase the mechanical stress on the prosthetic valve, leading to pvl.There is no evidence to suggest a manufacturing defect caused or contributed to the reported event.A definitive root cause is unable to be determined, however, patient and/or procedural factors likely caused or contributed; as reported "the most likely root cause for the pvl might be that the suture loosened / ruptured from the annulus tissue.However, this was only an assumption and can only be further confirmed during the re-do procedure.".Edwards will continue to review and monitor all events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Event or Problem Description
Per the report received from germany, patient with a valve model 11400m31 implanted in the mitral position was planned for a redo surgery after an implant duration of five (5) months due to severe pvl secondary to suture dehiscence and native annulus calcification.According to core lab echo results, the pvl was already present after one (1) month of implant duration.During the initial procedure, the device was implanted with intra-annular (everting) sutures using an interrupted suture technique with pledgets, and there were no reported complications.The patient did not present any symptoms during the last visit and was discharged home awaiting surgery.
 
Additional Manufacturer Narrative
Updated section b5 (describe event or problem) and h6 (device code).Added information to section h6 (type of investigation).H11: additional manufacturer narrative: the instructions for use (ifu) have been reviewed and no inadequacies have been identified with regard to warnings, contraindications, and the directions/conditions for the successful use of the device.The reported type of event is included in the ifu.Device dehiscence or suture torn out may occur early or late.When it occurs in the intraoperative period, it is typically a result of inadequate device implantation in combination with friable myocardial tissue.Late dehiscence can occur as a result of successive dilatation of cardiac structures that result from progression of valvular disease.Valve dehiscence is not a malfunction related to a manufacturing deficiency of the device.Annular calcification is a risk factor for the development of peri-operative pvl, as the bioprosthesis may not seat properly after debridement.Technique related factors during implantation, such as incorrect valve sizing, have been shown to contribute to the development of pvl.Anatomical factors may also create difficulty seating the bioprosthetic valve, resulting in dehiscence and/or pvl.The most likely cause is a combination of procedural and patient factors, including the patient's annular calcification and potentially inadequate debridement of the annulus intra-operatively.An edwards defect has not been confirmed.
 
Event or Problem Description
Per the report received from germany, a 64-year-old patient with a valve model 11400m31 implanted in the mitral position underwent reintervention with a refixation of the bioprosthesis via median-sternotomy after an implant duration of five (5) months due to severe paravalvular leak (pvl) secondary to suture dehiscence and native annulus calcification.According to core lab echo results, moderate pvl was already present after one (1) month of implant duration.The patient was noted as to be globally stable prior to re-operation.As reported, during index procedure the device was implanted with intra-annular (everting) sutures using interrupted suture technique with pledgets and there were no reported complications.Reportedly, the refixation of the valve was performed successfully with ten (10) ptfe-felt sheathed u-sutures in annular position and in la.Intraoperative findings revealed that the mitral valve prosthesis appeared intact, with no sign of vegetation and soft leaflets.In the intraoperative transesophageal echocardiography (tee), a good result was observed with no paravalvular leak (pvl) at the biological mitral valve prosthesis and preserved left ventricular pump function.The operation proceeded without complications.Postoperatively, the patient was transferred to the cardiac surgery intensive care unit in stable circulatory conditions, requiring only low-dose catecholamine therapy.The patient was discharged home four (4) days after operation.
 
Additional Manufacturer Narrative
Added information to section a3 (date of birth).Updated sections b5 (describe event or problem) and b7 (other relevant history, including preexisting medical conditions).

Brand Name
MITRIS RESILIA MITRAL VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer Contact
saurav singh
1 edwards way
mle fl2 office m2013
irvine, CA 92614
9492506615
MDR Report Key21937887
Report Number2015691-2025-03408
Device Sequence Number5192603
Product Code LWR
UDI-Device Identifier00690103205565
UDI-Public(01)00690103205565(17)260221(11)240222
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P150048
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/21/2026
Device Model Number11400M
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2025
Supplement Date Received by Manufacturer04/30/2025
10/07/2025
Initial Report FDA Received Date04/30/2025
Supplement Report FDA Received Date05/02/2025
11/05/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Hospitalization; Required Intervention;
Patient Age64 YR
Patient SexMale
Patient Weight90 KG